Alert archive / Idaho / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 8, 2019, 3:04 AM MDT for 13 counties in Idaho. It took effect at Jul 8, 2019, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2019, 3:04 AM MDT (09:04 UTC)
- In effect from
- Jul 8, 2019, 2:00 PM MDT
- Expired
- Jul 8, 2019, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 38 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.1 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3422 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047 WWUS85 KPIH 080904 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 304 AM MDT Mon Jul 8 2019 ...RED FLAG WARNING IN EFFECT FROM 2 PM MDT THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 410 AND 425... .Expect scattered thunderstorms to develop this afternoon. IDZ410-425-082100- /O.NEW.KPIH.FW.W.0002.190708T2000Z-190709T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 304 AM MDT Mon Jul 8 2019 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 410 AND 425... The National Weather Service in Pocatello has issued a Red Flag Warning for scattered thunderstorms, which is in effect from 2 PM this afternoon to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM and Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * THUNDERSTORMS...Scattered from 2 pm MDT through 9 pm MDT. * OUTFLOW WINDS...Outflow winds with gusts from 30 to 40 mph are expected in vicinity of thunderstorms. * IMPACTS...Lightning strikes combined with dry and receptive fuels, can mean rapid fire spread rates. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$
2 follow-up statements
361 WWUS85 KPIH 082037 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 237 PM MDT Mon Jul 8 2019 ...RED FLAG WARNING IN EFFECT FROM 2 PM MDT THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 410 AND 425... IDZ410-425-090300- /O.CON.KPIH.FW.W.0002.000000T0000Z-190709T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 237 PM MDT Mon Jul 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 410 AND 425... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM and Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * THUNDERSTORMS...Scattered from 2 pm MDT through 9 pm MDT. * OUTFLOW WINDS...Outflow winds with gusts from 35 to 45 mph are expected in vicinity of thunderstorms. * IMPACTS...Lightning strikes combined with dry and receptive fuels, can mean rapid fire spread rates. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$
631 WWUS85 KPIH 090236 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 836 PM MDT Mon Jul 8 2019 IDZ410-425-090345- /O.EXP.KPIH.FW.W.0002.000000T0000Z-190709T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 836 PM MDT Mon Jul 8 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 410 AND 425... Scattered thunderstorm activity is no longer expected, though an isolated lightning strike is possible through the night. Therefore, the Red Flag Warning will be allowed to expire at 9 pm. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 8, 3:01 AM MDT, 3 minutes earlier.
Area forecast discussion, Jul 8, 3:01 AM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 301 AM MDT Mon Jul 8 2019 .DISCUSSION...A cold front remains on track to pass through Southeast Idaho today, allowing for a cooler, cloudy day. Better chances for precipitation are forecast today, particularly late this morning through early this evening. Showers and thunderstorms will track through the Central Mountains and Eastern Magic Valley areas this morning with isolated thunderstorms possible in Eastern Idaho this morning; then track to the east/northeast. Rainfall amounts have not changed much from yesterdays forecast; although there is increased amounts of QPF noted in the Arco Desert and the Southern Highlands with continued good agreement in forecast models in the Island Park/Driggs area of around one-quarter inch of rain in these areas (and the potential for higher amounts in stronger cells). QPF during this event may reach one- half inch in some of these areas. PW across our area is elevated in the 0.7 to 0.9 inch range (in the 90+% of normal range for us), which may lead to heavy rain in some thunderstorms and thus the potential for flooding. It is definitely is something to monitor should the stronger storms reach urban areas today. Small hail and gusty winds will be possible in any thunderstorms today as well. Activity is expected to generally improve near sunset though some showers and thunderstorms may continue through the overnight hours; therefore we have kept a mention of isolated thunderstorms in the forecast. Tuesday will be a transition day between low pressure exiting to the northeast and high pressure building in from the south. Gradual increases to temperatures are forecast Tuesday with much warmer temperatures expected in the middle portion of the week. Look for mid 90 degree temperatures, little chance for precip and drying conditions. NP .AVIATION... Will have generally widespread VFR conditions today with the main impact being mainly afternoon shower and thunderstorm development. For now have vicinity thunder at all TAF sites after 19z through 04z this evening. Any site could see a thunderstorm or rain shower this afternoon with lower ceilings but even those should stay VFR. Expect no shower or thunderstorm activity on Tuesday. GK && .FIRE WEATHER... Main impact today will be afternoon thunderstorm development. Have a red flag warning in effect for zones 425 and 410 for scattered thunderstorms. Will have the storms in all zones but fuels still are not critical in those zones so have limited the red flag for only the two zones. It will be much cooler today with minimum humidities expected to remain well above 20 percent in all zones. Will begin a rapid warming trend Tuesday with dry conditions expected both Tuesday and Wednesday. Minimum humidity will drop to the 15 to 25 percent range Tuesday with many regions in the 10 to 20 percent range on Wednesday as low level high temperatures reach the 90s in many locations. Could see isolated thunderstorms return Thursday and Friday mainly in zones 475 and 476. Expecting strongest winds today in zone 425 where gusts may increase to the 20 to 25 mph range late this afternoon. GK && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 2 PM this afternoon to 9 PM MDT this evening for IDZ410-425. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:53 AM MDT | Special Weather Statement | PIH | Bonneville | 52 min |
| Jul 8, 1:08 PM MDT | Special Weather Statement | PIH | Madison | 37 min |
| Jul 8, 2:08 PM MDT | Special Weather Statement | PIH | Franklin | 52 min |
| Jul 8, 2:48 PM MDT | Special Weather Statement | PIH | Franklin | 42 min |
| Jul 8, 3:33 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 57 min |
| Jul 8, 4:25 PM MDT | Special Weather Statement | PIH | Bear Lake | 50 min |
| Jul 8, 5:10 PM MDT | Special Weather Statement | PIH | Butte | 50 min |
| Jul 8, 5:47 PM MDT | Special Weather Statement | PIH | Custer | 43 min |
Nearby
Red Flag Warnings in Idaho, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.